Health knowledge made personal
Join this community!
› Share page:

I have decided to stop taking Actonel; are there any withdrawal symptoms


Posted by Curious Cathy

 
Answers (1)
Sort by: Newest first | Oldest first

Actonel is a bisphosphonate, which as a class is very poorly absorbed and therefore requires that some very strict instructions be followed when taking it to strengthen one's bones, eg treat or prevent osteoporosis.  I am not aware of any withdrawal symptoms or syndrome from stopping this medication abruptly, most likely due to its very long half-life which allows it to be taken anywhere from once a week to once a month to even once a quarter or year (depending upon route of administration).  

 

However, it's best that you ask your prescribing physician this same question.  It's probably still a good idea for you to get regular DEXA scans (about every 2 years here in the States) and continue taking your calcium.  You should also consider checking your vitamin D level and taking enough to keep your level normalized/optimized.

 

Hope this helps.  I've written some posts regarding osteoporosis at . 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: